New York, 2011Flash Flood in New York, August 1, 2011
August 1, 2011 · NWS OKX · 1 event in 1 county or zone
A passing cold front and mid level shortwave combined to produce severe thunderstorms across Rockland County. These storms produced flash flooding as they stalled over the same area for several hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front and mid level shortwave combined to produce severe thunderstorms across Rockland County. These storms produced flash flooding as they stalled over the same area for several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 1, 3:53 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 1, 3:53 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT MON AUG 1 2011
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH REMAINS OVER THE AREA THROUGH EARLY
TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT WITH THE SURFACE LOW
REMAINING OFF THE NEW ENGLAND COAST THROUGH TUESDAY. ANOTHER LOW
PRESSURE SYSTEM...ACROSS THE GREAT LAKES...AND ITS ASSOCIATED COLD
FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. A FRONTAL SYSTEM WILL
IMPACT THE AREA SATURDAY INTO SUNDAY...WITH HIGH PRESSURE
RETURNING ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE TROUGH AND SEA BREEZE INTERACTING WITH WEAK SHORT WAVES
MOVING THROUGH THE AREA THROUGH EARLY THIS EVENING. MODERATE
INSTABILITY WITH 2000 TO 2500 J/KG CAPE VALUES PRODUCING
THUNDERSTORMS WITH ISOLATED SEVERE WEATHER. MAIN THREAT REMAINS
LARGE HAIL AND GUSTY WINDS. THE THREAT OF SEVERE WEATHER
DIMINISHES WITH THE LOSS OF DAY TIME HEATING. A COLD FRONT THEN
MOVES THROUGH LATE TONIGHT WITH PRECIPITATION ENDING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
NORTHWEST FLOW REMAINS ACROSS THE AREA AS THE UPPER TROUGH AND
SURFACE LOW REMAINS OVER THE NORTHEAST AND OFF THE NEW ENGLAND
COAST. A SHORT WAVE AND ASSOCIATED LOW MOVES THROUGH THE WEAK
UPPER RIDGE AND INTO THE EASTERN TROUGH LATE TUESDAY NIGHT AS
HEIGHT BEGIN TO FALL ONCE AGAIN. WILL START TO BRING IN CHANCE AND
SLIGHT CHANCE POPS VERY LATE TUESDAY NIGHT. SOME MODEL DIFFERENCES
IN THE TIMING AND PLACEMENT OF THE SURFACE LOW TUESDAY NIGHT.
LEANED TOWARD THE GFS AS A COMPROMISE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A BLEND OF THE 12Z GFS/ECMWF WAS USED FOR WEDNESDAY INTO THURSDAYS
TIME PERIOD. BOTH MODELS SEEMED TO BE VERY SIMILAR WITH SFC LOW
SLIDING SOUTHEAST FROM THE GREAT LAKES AND SOUTH OF THE LOCAL
AREA...KEEPING THE AXIS OF HEAVY RAINFALL SOUTH. THE 12Z NAM KEEPS
THE SFC LOW CLOSER TO THE LOCAL AREA THEREFORE PRODUCING OVER AN
INCH OF QPF.
HAVE CONTINUE WITH ONLY A CHANCE OF SHOWERS AND THUNDERSTORM AT THIS
TIME FOR WEDNESDAY. THE TRACK WILL ALSO HAVE AN IMPACT ON THE AMOUNT
OF CLOUD COVERAGE WHICH WILL ALSO AFFECT TEMPERATURES. THE GFS
SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS SOUTHERNMOST TRACK...SO
AT THIS TIME WILL GO WITH A BLEND OF NAM/GFS MOS BLEND FOR WEDNESDAY
HIGHS...WHICH LOOKS TO BE IN GOOD AGREEMENT WITH SURROUNDING OFFICES.
DRY AND SEASONABLE CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND FOR
THE REST OF THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL COME ON SATURDAY AND INTO EARLY ON SUNDAY ALONG AND AHEAD OF AN
APPROACHING FRONTAL SYSTEM. CONDITIONS IMPROVE SUNDAY AFTERNOON AS
SURFACE LOW DEPARTS AND ANOTHER WEAK SURFACE HIGH BUILDS EAST FROM
THE GREAT LAKES.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
LARGE TSTM CONTINUES TO TAPER OFF JUST EAST OF KLGA/KJFK. GUST
WINDS LIKELY AT THOSE TERMINALS UNTIL IT ENDS.
OTHERWISE...SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL WILL IMPACT THE TERMINALS THROUGH THIS EVENING.
WILL GENERALLY BE CARRYING CBS IN THE TAF...BUT EXPECTING TO
AMEND TAFS AS STORMS DEVELOP.
VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT...GIVING WAY TO
AFTERNOON SEA BREEZE DEVELOPMENT AT KJFK/KBDR/KGON/KISP AND ALSO
KLGA. ACROSS THE INTERIOR TERMINALS...WINDS SHOULD BACK TO THE
WEST THIS AFTERNOON. THIS INCLUDES KHPN/KSWF/KEWR/KTEB.
VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.
ON TUE...VFR CONTINUES WITH NORTHWEST FLOW.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE...VFR.
TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.
THU...FRI AND SAT MORNING...VFR.
SAT AFTERNOON...SUB VFR POSSIBLE.
&&
.MARINE...
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS ON THE
AREA WATERS THROUGH EARLY THIS EVENING. STORMS TAPER OFF AND END
LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS AND SEAS
TONIGHT THROUGH TUESDAY NIGHT WILL REMAIN BELOW SMALL CRAFT LEVELS.
HIGHER WINDS AND SEAS ON WEDNESDAY AS A STORM IS EXPECTED TO MOVE
ACROSS THE WATERS. WINDS WILL TURN AROUND TO EAST ON WEDNESDAY NIGHT
INTO THURSDAY AS THE LOW PASSES TO THE SOUTH...BUT CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS. SEAS WILL REMAIN BELOW SCA
LEVELS THROUGH AT LEAST SATURDAY...THEN SLOWLY BUILD ON SUNDAY
WITH THE NEXT DEPARTING LOW.
&&
.HYDROLOGY...
ISOLATED TO SCATTERED AMOUNTS OF 1 TO 1 1/2 INCHES IN THUNDERSTORMS
THROUGH EARLY THIS EVENING WITH MINOR URBAN/POOR DRAINAGE FLOODING
POSSIBLE. RAINFALL ENDING TONIGHT. DRY TUESDAY. A COUPLE HUNDREDTHS
OF AN INCH OF RAINFALL POSSIBLE TOWARD WEDNESDAY MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BC/MPS
MARINE...
HYDROLOGY...Hazardous weather outlook, Aug 1, 1:35 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT MON AUG 1 2011
CTZ005>012-NYZ078>081-177-179-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
235 PM EDT MON AUG 1 2011
...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103>108-NYZ067>075-176-178-021000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
235 PM EDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-340-345-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
235 PM EDT MON AUG 1 2011
...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-350-353-355-021000-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
235 PM EDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Aug 1, 2:43 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT MON AUG 1 2011
NJZ104-NYZ071>073-012045-
BRONX-EASTERN BERGEN-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-
343 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN BERGEN...NEW YORK
(MANHATTAN) AND SOUTHERN WESTCHESTER COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR YONKERS...AND MOVING
SOUTHEAST AT 10 MPH.
PEOPLE IN BRONX...EASTERN BERGEN...NEW YORK (MANHATTAN) AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING RIVERDALE...YONKERS...ENGLEWOOD...
BRONXVILLE...EAST TREMONT...CO-OP CITY...NEW ROCHELLE...CITY ISLAND
AND THROGS NECK BRIDGE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7405 4102 7395 4100 7391 4101 7387
4096 7366 4094 7367 4094 7370 4093 7371
4091 7375 4086 7380 4081 7378 4082 7384
4081 7384 4081 7391
JMCLocal storm report, Aug 1, 3:17 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
&&
LNLocal storm report, Aug 1, 3:26 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY PUBLIC
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
0205 PM TSTM WND DMG BETHEL 41.37N 73.41W
08/01/2011 FAIRFIELD CT PUBLIC
MULTIPLE BRANCHES DOWN ON SAXON ROAD
0405 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0413 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0424 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M2.00 INCH NASSAU NY TRAINED SPOTTER
MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK
&&
LNLocal storm report, Aug 1, 3:31 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY PUBLIC
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
0205 PM TSTM WND DMG BETHEL 41.37N 73.41W
08/01/2011 FAIRFIELD CT PUBLIC
MULTIPLE BRANCHES DOWN ON SAXON ROAD
0405 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0413 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0420 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0424 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M2.00 INCH NASSAU NY TRAINED SPOTTER
MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK
0428 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
&&
LNSpecial weather statement, Aug 1, 3:32 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON AUG 1 2011
CTZ005-009-NYZ067-069>071-012130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
432 PM EDT MON AUG 1 2011
...DEVELOPING THUNDERSTORMS WILL IMPACT FAIRFIELD...ROCKLAND...
SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 429 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HARRIMAN...OR 6 MILES SOUTHEAST OF MONROE...AND MOVING SOUTHEAST
AT 25 MPH.
PEOPLE IN FAIRFIELD...ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER
COUNTIES...INCLUDING HARRIMAN...PEEKSKILL...HAVERSTRAW...OSSINING...
HAWTHORNE...MOUNT KISCO AND BEDFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7422 4140 7412 4137 7396 4133 7398
4134 7382 4124 7331 4101 7359 4099 7364
4097 7365
JMCLocal storm report, Aug 1, 3:35 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.
&&
FIGFlash Flood, Rockland
- When
- August 1, 5:30 PM EST to 6:00 PM EST
- Where
- Rockland County, 1.32 mi SE of West Haverstraw to 0.12 mi ESE of West Haverstraw
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.185, -73.964
The public reported flash flooding along Route 9W in Haverstraw, where it was closed due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 1 to 6, 201114 deaths · 193 injured · 33 events
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Texas, August 1, 20111 death · 1 event
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351811.